×

zbMATH — the first resource for mathematics

Variational and topological methods in nonlinear problems. (English) Zbl 0468.47040

MSC:
47J05 Equations involving nonlinear operators (general)
35J60 Nonlinear elliptic equations
58E07 Variational problems in abstract bifurcation theory in infinite-dimensional spaces
49J35 Existence of solutions for minimax problems
47A53 (Semi-) Fredholm operators; index theories
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. C. Alexander, Bifurcation of zeroes of parametrized functions, J. Funct. Anal. 29 (1978), no. 1, 37 – 53. · Zbl 0385.47038 · doi:10.1016/0022-1236(78)90045-9 · doi.org
[2] J. C. Alexander and James A. Yorke, Global bifurcations of periodic orbits, Amer. J. Math. 100 (1978), no. 2, 263 – 292. · Zbl 0386.34040 · doi:10.2307/2373851 · doi.org
[3] J. C. Alexander and James A. Yorke, Calculating bifurcation invariants as elements in the homotopy of the general linear group, J. Pure Appl. Algebra 13 (1978), no. 1, 1 – 8. · Zbl 0395.47040 · doi:10.1016/0022-4049(78)90035-X · doi.org
[4] H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 7 (1980), no. 4, 539 – 603. · Zbl 0452.47077
[5] H. Amann and E. Zehnder, Multiple periodic solutions for a class of nonlinear autonomous wave equations, Houston J. Math. 7 (1981), no. 2, 147 – 174. · Zbl 0481.35061
[6] Antonio Ambrosetti and Paul H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Analysis 14 (1973), 349 – 381. · Zbl 0273.49063
[7] Antonio Ambrosetti and Giovanni Mancini, Sharp nonuniqueness results for some nonlinear problems, Nonlinear Anal. 3 (1979), no. 5, 635 – 645. · Zbl 0433.35025 · doi:10.1016/0362-546X(79)90092-0 · doi.org
[8] Vieri Benci, Some critical point theorems and applications, Comm. Pure Appl. Math. 33 (1980), no. 2, 147 – 172. · Zbl 0472.58009 · doi:10.1002/cpa.3160330204 · doi.org
[9] V. Benci, On the critical point theory for indefinite functionals in the presence of symmetries, 1st. Mat. Appl. U. Dini, Univ. di Pisa, March 1980.
[10] Vieri Benci and Paul H. Rabinowitz, Critical point theorems for indefinite functionals, Invent. Math. 52 (1979), no. 3, 241 – 273. · Zbl 0465.49006 · doi:10.1007/BF01389883 · doi.org
[11] Carl L. DeVito, Functional analysis, Pure and Applied Mathematics, vol. 81, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. · Zbl 0435.46001
[12] Ju. G. Borisovič, V. G. Zvjagin, and Ju. I. Sapronov, Nonlinear Fredholm mappings, and Leray-Schauder theory, Uspehi Mat. Nauk 32 (1977), no. 4(196), 3 – 54, 287 (Russian).
[13] H. Brézis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations 2 (1977), no. 6, 601 – 614. · Zbl 0358.35032 · doi:10.1080/03605307708820041 · doi.org
[14] H. Brézis and L. Nirenberg, Forced vibrations for a nonlinear wave equation, Comm. Pure Appl. Math. 31 (1978), no. 1, 1 – 30. · Zbl 0378.35040 · doi:10.1002/cpa.3160310102 · doi.org
[15] Haïm Brézis, Jean-Michel Coron, and Louis Nirenberg, Free vibrations for a nonlinear wave equation and a theorem of P. Rabinowitz, Comm. Pure Appl. Math. 33 (1980), no. 5, 667 – 684. · Zbl 0484.35057 · doi:10.1002/cpa.3160330507 · doi.org
[16] Alfonso Castro B., A two-point boundary value problem with jumping nonlinearities, Proc. Amer. Math. Soc. 79 (1980), no. 2, 207 – 211. · Zbl 0439.34021
[17] Alfonso Castro and A. C. Lazer, Critical point theory and the number of solutions of a nonlinear Dirichlet problem, Ann. Mat. Pura Appl. (4) 120 (1979), 113 – 137. · Zbl 0426.35038 · doi:10.1007/BF02411940 · doi.org
[18] K. C. Chang, The obstacle problem and partial differential equations with discontinuous nonlinearities, Comm. Pure Appl. Math. 33 (1980), no. 2, 117 – 146. · Zbl 0405.35074 · doi:10.1002/cpa.3160330203 · doi.org
[19] Kung Ching Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math. 34 (1981), no. 5, 693 – 712. · Zbl 0444.58008 · doi:10.1002/cpa.3160340503 · doi.org
[20] Frank H. Clarke and Ivar Ekeland, Hamiltonian trajectories having prescribed minimal period, Comm. Pure Appl. Math. 33 (1980), no. 2, 103 – 116. · Zbl 0403.70016 · doi:10.1002/cpa.3160330202 · doi.org
[21] Charles Conley, Isolated invariant sets and the Morse index, CBMS Regional Conference Series in Mathematics, vol. 38, American Mathematical Society, Providence, R.I., 1978. · Zbl 0397.34056
[22] D. DeFigueiredo, P. L. Lions and R. D. Nussbaum, Estimations à priori pour les solutions positives de problèmes elliptiques semilinéaires, C. R. Acad. Sci. Paris Ser. A. 290 (1980), 217-220.
[23] I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324 – 353. · Zbl 0286.49015 · doi:10.1016/0022-247X(74)90025-0 · doi.org
[24] Ivar Ekeland, Periodic solutions of Hamiltonian equations and a theorem of P. Rabinowitz, J. Differential Equations 34 (1979), no. 3, 523 – 534. · Zbl 0446.70019 · doi:10.1016/0022-0396(79)90034-2 · doi.org
[25] Ivar Ekeland and Roger Temam, Analyse convexe et problèmes variationnels, Dunod; Gauthier-Villars, Paris-Brussels-Montreal, Que., 1974 (French). Collection Études Mathématiques. Ivar Ekeland and Roger Temam, Convex analysis and variational problems, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1976. Translated from the French; Studies in Mathematics and its Applications, Vol. 1.
[26] Ivar Ekeland and Jean-Michel Lasry, On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface, Ann. of Math. (2) 112 (1980), no. 2, 283 – 319. · Zbl 0449.70014 · doi:10.2307/1971148 · doi.org
[27] K. D. Elworthy and A. J. Tromba, Differential structures and Fredholm maps on Banach manifolds, Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 45 – 94.
[28] K. D. Elworthy and A. J. Tromba, Degree theory on Banach manifolds, Nonlinear Functional Analysis (Proc. Sympos. Pure Math., Vol. XVIII, Part 1, Chicago, Ill., 1968) Amer. Math. Soc., Providence, R.I., 1970, pp. 86 – 94.
[29] Edward R. Fadell and Paul H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent. Math. 45 (1978), no. 2, 139 – 174. · Zbl 0403.57001 · doi:10.1007/BF01390270 · doi.org
[30] F. Brock Fuller, An index of fixed point type for periodic orbits, Amer. J. Math. 89 (1967), 133 – 148. · Zbl 0152.40204 · doi:10.2307/2373103 · doi.org
[31] Kazimierz Gȩba and Andrzej Granas, Infinite dimensional cohomology theories, J. Math. Pures Appl. (9) 52 (1973), 145 – 270. · Zbl 0275.55009
[32] B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations 6 (1981), no. 8, 883 – 901. · Zbl 0462.35041 · doi:10.1080/03605308108820196 · doi.org
[33] M. Golubitsky and D. Schaeffer, A theory for imperfect bifurcation via singularity theory, Comm. Pure Appl. Math. 32 (1979), no. 1, 21 – 98. · Zbl 0409.58007 · doi:10.1002/cpa.3160320103 · doi.org
[34] Lars Hörmander, The boundary problems of physical geodesy, Arch. Rational Mech. Anal. 62 (1976), no. 1, 1 – 52. , https://doi.org/10.1007/BF00251855 L. Hörmander, Correction to: ”The boundary problems of physical geodesy” (Arch. Rational Mech. Anal. 62 (1976), no. 1, 1 – 52), Arch. Ration. Mech. Anal. 65 (1977), no. 4, 395. · Zbl 0331.35020 · doi:10.1007/BF00250435 · doi.org
[35] Jorge Ize, Bifurcation theory for Fredholm operators, Mem. Amer. Math. Soc. 7 (1976), no. 174, viii+128. · Zbl 0338.47032 · doi:10.1090/memo/0174 · doi.org
[36] Sergiu Klainerman, Global existence for nonlinear wave equations, Comm. Pure Appl. Math. 33 (1980), no. 1, 43 – 101. · Zbl 0405.35056 · doi:10.1002/cpa.3160330104 · doi.org
[37] M. A. Krasnosel’skii, Topological methods in the theory of nonlinear integral equations, Translated by A. H. Armstrong; translation edited by J. Burlak. A Pergamon Press Book, The Macmillan Co., New York, 1964.
[38] Jean Leray and Jules Schauder, Topologie et équations fonctionnelles, Ann. Sci. École Norm. Sup. (3) 51 (1934), 45 – 78 (French). · Zbl 0009.07301
[39] N. G. Lloyd, Degree theory, Cambridge University Press, Cambridge-New York-Melbourne, 1978. Cambridge Tracts in Mathematics, No. 73. · Zbl 0367.47001
[40] John Mallet-Paret and James A. Yorke, Snakes: oriented families of periodic orbits, their sources, sinks, and continuation, J. Differential Equations 43 (1982), no. 3, 419 – 450. , https://doi.org/10.1016/0022-0396(82)90085-7 Kathleen T. Alligood, John Mallet-Paret, and James A. Yorke, Families of periodic orbits: local continuability does not imply global continuability, J. Differential Geom. 16 (1981), no. 3, 483 – 492 (1982). · Zbl 0487.34038
[41] J. E. Marsden and M. McCracken, The Hopf bifurcation and its applications, Springer-Verlag, New York, 1976. With contributions by P. Chernoff, G. Childs, S. Chow, J. R. Dorroh, J. Guckenheimer, L. Howard, N. Kopell, O. Lanford, J. Mallet-Paret, G. Oster, O. Ruiz, S. Schecter, D. Schmidt and S. Smale; Applied Mathematical Sciences, Vol. 19. · Zbl 0346.58007
[42] Jürgen Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1824 – 1831. · Zbl 0104.30503
[43] J. Moser, A rapidly convergent iteration method and nonlinear partial differential equations. I, II, Ann. Scuola Norm. Sup. Pisa 20 (1966), 265-315; 499-535. · Zbl 0144.18202
[44] John Nash, The imbedding problem for Riemannian manifolds, Ann. of Math. (2) 63 (1956), 20 – 63. · Zbl 0070.38603 · doi:10.2307/1969989 · doi.org
[45] Wei Ming Ni, Some minimax principles and their applications in nonlinear elliptic equations, J. Analyse Math. 37 (1980), 248 – 275. · Zbl 0462.58016 · doi:10.1007/BF02797687 · doi.org
[46] L. Nirenberg, An application of generalized degree to a class of nonlinear problems, Troisième Colloque sur l’Analyse Fonctionnelle (Liège, 1970) Vander, Louvain, 1971, pp. 57 – 74.
[47] L. Nirenberg, Topics in nonlinear functional analysis, Courant Institute of Mathematical Sciences, New York University, New York, 1974. With a chapter by E. Zehnder; Notes by R. A. Artino; Lecture Notes, 1973 – 1974.
[48] Louis Nirenberg, Remarks on nonlinear problems, The Chern Symposium 1979 (Proc. Internat. Sympos., Berkeley, Calif., 1979), Springer, New York-Berlin, 1980, pp. 189 – 197.
[49] Richard S. Palais, Critical point theory and the minimax principle, Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif, 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 185 – 212.
[50] P. H. Rabinowitz, Variational methods for nonlinear eigenvalue problems, Eigenvalues of non-linear problems (Centro Internaz. Mat. Estivo (C.I.M.E.), III Ciclo, Varenna, 1974) Edizioni Cremonese, Rome, 1974, pp. 139 – 195.
[51] Paul H. Rabinowitz, A note on topological degree for potential operators, J. Math. Anal. Appl. 51 (1975), no. 2, 483 – 492. · Zbl 0307.47058 · doi:10.1016/0022-247X(75)90134-1 · doi.org
[52] Paul H. Rabinowitz, Free vibrations for a semilinear wave equation, Comm. Pure Appl. Math. 31 (1978), no. 1, 31 – 68. · Zbl 0341.35051 · doi:10.1002/cpa.3160310103 · doi.org
[53] Paul H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math. 31 (1978), no. 2, 157 – 184. · Zbl 0358.70014 · doi:10.1002/cpa.3160310203 · doi.org
[54] Paul H. Rabinowitz, A variational method for finding periodic solutions of differential equations, Nonlinear evolution equations (Proc. Sympos., Univ. Wisconsin, Madison, Wis., 1977) Publ. Math. Res. Center Univ. Wisconsin, vol. 40, Academic Press, New York-London, 1978, pp. 225 – 251.
[55] David H. Sattinger, Topics in stability and bifurcation theory, Lecture Notes in Mathematics, Vol. 309, Springer-Verlag, Berlin-New York, 1973. · Zbl 0248.35003
[56] Martin Schechter, Principles of functional analysis, Academic Press, New York-London, 1971. · Zbl 0211.14501
[57] J. T. Schwartz, Nonlinear functional analysis, Gordon and Breach Science Publishers, New York-London-Paris, 1969. Notes by H. Fattorini, R. Nirenberg and H. Porta, with an additional chapter by Hermann Karcher; Notes on Mathematics and its Applications. · Zbl 0203.14501
[58] J. Sylvester, Ph.D. Thesis, Courant Inst. Math. Sci., New York Univ., 1980.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.